Journal article

Gastrointestinal bleeding in a chronic myeloid leukaemia patient precipitated by dasatinib-induced platelet dysfunction: Case report

Louise Kostos, Kate Burbury, Gaurav Srivastava, H Miles Prince

Platelets | TAYLOR & FRANCIS INC | Published : 2015

Abstract

Bleeding in patients with chronic myeloid leukaemia (CML) receiving the second-line tyrosine kinase inhibitor (TKI) dasatinib is a well-documented side effect, occurring in up to 24% of patients. In most cases, it is attributed directly to a secondary grade 3 or 4 thrombocytopaenia. Platelet dysfunction precipitated by dasatinib has been demonstrated in multiple in vitro and in vivo studies; however, there is currently no correlative data that definitively associates this with clinically significant bleeding. In this case, we report a patient with chronic-phase CML receiving dasatinib who developed significant gastrointestinal bleeding secondary to angiodysplasia in the absence of a severe t..

View full abstract